Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Is treating acute psychosis with Loxapine and SSRI a current treatment?

I was diagonized acute psychosis in 2005. Was on chlorpromazine and serenace for a couple of years but since I had 2 relapses I changed doctor who prescribed loxapine succinate 25 mg, paroxetine hydrochloride and nitrosun. Now currently on loxapine 10mg and paroxetine. Is treating acute psychosis with loxapine and SSRI a current treatment? Is there any chance of complete recovery? How is acute psychosis different from schizophernia?
Asked On : Sat, 3 Nov 2012
Answers:  1 Views:  163
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response

welcome to health care magic

Loxapine is an antipsychotic drug and SSRIs are newer antidepressants. There are many other newer antipsychotics these days which are effective with less significant side effects like olanzapine, risperidone, aripiprazole etc.
Acute psychosis consists of episodes of psychosis having onset within 2 weeks and with proper timely treatment, can be treated with short term treatment easily. However long term treatment is required in recurrent cases (as in your case). Schizophrenia is a chronic illness which requires usually long term treatment, perhaps lifelong.
Complete recovery is possible in cases of acute psychosis whereas in schizophrenia it may or may not occur.
Continue your treatment and have faith in your doctor

Good Luck

Answered: Sat, 3 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor